Alert archive / Tennessee / Special Weather Statements in 2018

Special Weather Statement, NWS Nashville, TN

May 31, 2018White County, Tennessee

NWS Nashville, TN issued this special weather statement at May 31, 2018, 11:21 AM CDT for White County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2018, 11:21 AM CDT (16:21 UTC)
Expired
May 31, 2018, 12:00 PM CDT
In force
39 min
Issued by
NWS Nashville, TN

County White County, TN

The radar

The Nashville radar (KOHX), 102 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

573 
WWUS84 KOHX 311621
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1121 AM CDT THU MAY 31 2018
 
TNZ065-080-311700-
Van Buren TN-White TN-
1121 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAN BUREN AND SOUTHERN
WHITE COUNTIES UNTIL NOON CDT...

At 1120 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Sparta, moving east at 20 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Sparta, Spencer, Doyle, Virgin Falls State Natural Area, Rock Island
State Park and Fall Creek Falls State Park.

LAT...LON 3567 8531 3575 8560 3576 8560 3576 8561
      3577 8560 3578 8560 3578 8561 3579 8560
      3580 8561 3582 8567 3585 8563 3585 8566
      3587 8566 3588 8564 3589 8565 3595 8564
      3593 8525
TIME...MOT...LOC 1620Z 280DEG 18KT 3585 8558 

$$

Rose

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 31, 6:16 AM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, May 31, 6:16 AM CDT, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
616 AM CDT Thu May 31 2018

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

With iso shwrs/tstms already developing and fields of sct
towering cumulus noted, updated the suite of forecast products
thru the afternoon hrs today to go from probability terms to
convective terms in dealing with progression of expected
convection.

Have also updated the Sat night time frame as SPC has
placed portions of the mid state west of the Cumberland Plateau
Region in a marginal to sight risk of svr tstms as an MCS is
expected to develop to our NW during the afternoon hours, and with
upper level flow becoming predominately NWLY, this MCS could
propagate SWD into the mid state region Sat evening. Tweaked hrly
temp, dewpoint, and wind speed/direction grids too. Remainder of
the forecast continues to remain on track.

&&

.AVIATION...
12Z TAF DISCUSSION.

Isolated to scattered showers and storms were already underway
across Mid Tn. The evolution and coverage of this activity through
the day and into tonight will be a big forecast problem. Given
the uncertainties, we will include VCTS for much of the day until
we can get a better handle on the small scale features, then we
can update tafs with more details. A few severe thunderstorms with
gusty winds and large hail will be possible through the period.
Outside the showers/storms, VFR will be in place with SSW winds
near 10KT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........13
Hazardous weather outlook, May 31, 6:04 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
604 AM CDT Thu May 31 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-011000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
604 AM CDT Thu May 31 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

There is a slight risk of severe thunderstorms for locations
across northern portions including the Cumberland Plateau
Region and a marginal risk for severe thunderstorms remainder
of mid state region this afternoon through at least the early
evening hours tonight. With any strong to severe thunderstorms
that do develop, strong to damaging winds along with large hail
will be the primary threats. An isolated tornado or two may
also be possible, especially for locations approaching the
Tennessee/Kentucky border region.

Brief heavy rainfall may be associated with the stronger showers
and thunderstorms and could result in localized flooding,
especially if showers and thunderstorms consecutively develop
over the same areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Friday through Friday evening, and again on Saturday night,
brief heavy rainfall may be associated with the stronger
showers and thunderstorms and could result in localized
flooding, especially if showers and thunderstorms consecutively
develop over the same areas.

There is a slight risk of severe thunderstorms for locations near
and across the Tennessee River Valley, with a marginal risk
remainder of the mid state region west of the Upper Cumberland
Region for Saturday evening. With any strong to severe
thunderstorms that do develop, strong to damaging winds along
with large hail will be the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening and
once again on Saturday evening.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Special weather statement, May 31, 9:29 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
929 AM CDT THU MAY 31 2018

TNZ028-063-064-078-311500-
Cannon TN-Wilson TN-De Kalb TN-Warren TN-
929 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...NORTH CENTRAL WARREN...
SOUTHEASTERN WILSON AND NORTHEASTERN CANNON COUNTIES UNTIL 1000 AM
CDT...

At 929 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Watertown, or 11 miles northwest of Smithville,
moving southeast at 20 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Smithville, Alexandria, Dowelltown, Liberty and Auburntown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3610 8595 3611 8591 3604 8567 3601 8565
      3601 8563 3597 8566 3591 8565 3577 8573
      3597 8614 3610 8607 3609 8606 3609 8605
      3608 8601 3609 8601 3609 8599 3611 8596
TIME...MOT...LOC 1429Z 295DEG 17KT 3603 8601

Rose
Special weather statement, May 31, 9:59 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
959 AM CDT THU MAY 31 2018

TNZ030-032-064-065-311545-
Putnam TN-De Kalb TN-White TN-Smith TN-
959 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHEASTERN
DE KALB...NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL
1045 AM CDT...

At 959 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Gordonsville, or 10 miles north of Smithville,
moving east at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Cookeville, Sparta, Baxter, Center Hill Lake, Hamptons Crossroads,
Bakers Crossroads, Burgess Falls State Park and Edgar Evans State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3603 8592 3621 8586 3612 8531 3586 8540
TIME...MOT...LOC 1459Z 286DEG 22KT 3610 8581

Rose
Special weather statement, May 31, 10:06 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
1006 AM CDT THU MAY 31 2018

TNZ010-031-033-311530-
Overton TN-Clay TN-Jackson TN-
1006 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...NORTHERN
JACKSON AND CENTRAL CLAY COUNTIES UNTIL 1030 AM CDT...

At 1005 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesboro, moving east at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Livingston, Celina, Gainesboro, Dale Hollow Lake, Whitleyville and
Standing Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3654 8528 3633 8526 3635 8579 3653 8580
      3660 8528
TIME...MOT...LOC 1505Z 266DEG 20KT 3645 8571

Rose
Special weather statement, May 31, 10:27 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
1027 AM CDT THU MAY 31 2018

TNZ010-011-031>033-311615-
Putnam TN-Overton TN-Pickett TN-Clay TN-Jackson TN-
1027 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...WESTERN PICKETT...
JACKSON...CENTRAL CLAY AND NORTHWESTERN PUTNAM COUNTIES UNTIL 1115 AM
CDT...

At 1026 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Celina to 7 miles
northwest of Baxter. Movement was east at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Cookeville, Livingston, Gainesboro, Byrdstown, Algood, Baxter,
Rickman, Cummins Falls State Park and Standing Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3661 8498 3650 8509 3644 8510 3614 8531
      3617 8581 3618 8579 3619 8580 3620 8580
      3620 8581 3621 8578 3625 8579 3652 8560
TIME...MOT...LOC 1526Z 265DEG 21KT 3646 8558 3624 8573

Rose
Local storm report, May 31, 10:51 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1051 AM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HAIL             5 S GAINESBORO          36.29N  85.65W
05/31/2018  E0.75 INCH       JACKSON            TN   911 CALL CENTER

&&

EVENT NUMBER OHX1800093

BW
Special weather statement, May 31, 11:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1121 AM CDT THU MAY 31 2018

TNZ065-080-311700-
Van Buren TN-White TN-
1121 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAN BUREN AND SOUTHERN
WHITE COUNTIES UNTIL NOON CDT...

At 1120 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Sparta, moving east at 20 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Sparta, Spencer, Doyle, Virgin Falls State Natural Area, Rock Island
State Park and Fall Creek Falls State Park.

LAT...LON 3567 8531 3575 8560 3576 8560 3576 8561
      3577 8560 3578 8560 3578 8561 3579 8560
      3580 8561 3582 8567 3585 8563 3585 8566
      3587 8566 3588 8564 3589 8565 3595 8564
      3593 8525
TIME...MOT...LOC 1620Z 280DEG 18KT 3585 8558

Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:09 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson36 min
May 30, 7:33 PM CDTSpecial Weather StatementOHXPutnam27 min
May 31, 5:40 AM CDTSpecial Weather StatementOHXHouston35 min
May 31, 7:21 AM CDTSpecial Weather StatementOHXJackson24 min
May 31, 7:55 AM CDTSpecial Weather StatementOHXWhite35 min
May 31, 8:29 AM CDTSpecial Weather StatementOHXWilson31 min
May 31, 9:29 AM CDTSpecial Weather StatementOHXDeKalb31 min
May 31, 9:59 AM CDTSpecial Weather StatementOHXPutnam, White46 min
May 31, 10:06 AM CDTSpecial Weather StatementOHXClay, Jackson, Overton24 min
May 31, 10:16 AM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, Van Buren, White17 min
May 31, 10:27 AM CDTSpecial Weather StatementOHXJackson, Overton, Pickett48 min
May 31, 12:15 PM CDTSpecial Weather StatementOHXPutnam30 min
May 31, 1:28 PM CDTSpecial Weather StatementOHXMacon32 min
May 31, 1:51 PM CDTSpecial Weather StatementOHXCheatham, Dickson24 min
May 31, 1:53 PM CDTSpecial Weather StatementOHXJackson, Smith52 min
May 31, 2:06 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam, Smith24 min
May 31, 3:54 PM CDTSpecial Weather StatementOHXClay36 min
May 31, 4:02 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon43 min
May 31, 4:12 PM CDTSpecial Weather StatementOHXOverton, Putnam48 min
May 31, 4:33 PM CDTSpecial Weather StatementOHXClay, Pickett42 min
May 31, 4:44 PM CDTSpecial Weather StatementOHXCumberland46 min
May 31, 5:10 PM CDTSpecial Weather StatementOHXPickett50 min
May 31, 5:46 PM CDTSpecial Weather StatementOHXPutnam44 min
May 31, 5:54 PM CDTSpecial Weather StatementOHXSumner51 min
May 31, 5:56 PM CDTSpecial Weather StatementOHXSmith49 min
May 31, 6:18 PM CDTSpecial Weather StatementOHXMacon, Trousdale42 min
May 31, 6:26 PM CDTSpecial Weather StatementOHXPutnam49 min
May 31, 6:29 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Trousdale25 min
May 31, 6:41 PM CDTSpecial Weather StatementOHXJackson, Smith49 min
May 31, 6:46 PM CDTSpecial Weather StatementOHXDeKalb44 min

Nearby

Special Weather Statements in Tennessee, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.